Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 75, NWS Memphis, TN

March 25, 2017Lee County, Phillips County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2017, 1:15 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2017, 1:15 AM CDT (06:15 UTC)
Expired
Mar 25, 2017, 2:00 AM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lee County, AR, Phillips County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 6.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WUUS54 KMEG 250615
SVRMEG
ARC077-107-123-250700-
/O.NEW.KMEG.SV.W.0075.170325T0615Z-170325T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
115 AM CDT SAT MAR 25 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Lee County in eastern Arkansas...
  Southwestern St. Francis County in eastern Arkansas...
  Northwestern Phillips County in eastern Arkansas...

* Until 200 AM CDT

* At 114 AM CDT, a severe thunderstorm was located 8 miles southwest
  of Holly Grove, or 13 miles south of Clarendon, moving northeast at
  50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Marianna, Marvell, Palestine, Lexa, Moro, Rondo, Aubrey, Haynes,
  Garret Grove, New Salem, Lagrange, Jeffersonville, Oak Forest,
  Slonikers Mill, Westor, Haleside, Turkey Scratch, Vineyard, Cypress
  Corner and Poplar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3503 9090 3469 9057 3467 9059 3445 9100
      3447 9100 3447 9105 3452 9106 3473 9105
      3474 9110 3487 9111
TIME...MOT...LOC 0614Z 229DEG 42KT 3450 9129 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
169 
WWUS54 KMEG 250631
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
131 AM CDT SAT MAR 25 2017

ARC077-107-123-250700-
/O.CON.KMEG.SV.W.0075.000000T0000Z-170325T0700Z/
Lee AR-St. Francis AR-Phillips AR-
131 AM CDT SAT MAR 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR LEE...SOUTHWESTERN ST. FRANCIS AND NORTHWESTERN PHILLIPS
COUNTIES...

At 131 AM CDT, a severe thunderstorm was located near Palmer, or 12
miles west of Marvell, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Marianna, Marvell, Palestine, Lexa, Moro, Rondo, Aubrey, Haynes,
Garret Grove, New Salem, Lagrange, Jeffersonville, Oak Forest,
Slonikers Mill, Westor, Haleside, Turkey Scratch, Vineyard, Cypress
Corner and Poplar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3503 9090 3469 9057 3467 9059 3445 9100
      3447 9100 3447 9105 3452 9106 3473 9105
      3474 9110 3487 9111
TIME...MOT...LOC 0631Z 240DEG 33KT 3454 9114 

HAIL...1.00IN
WIND...60MPH
 
$$
727 
WWUS54 KMEG 250658
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
158 AM CDT SAT MAR 25 2017

ARC077-107-123-250708-
/O.EXP.KMEG.SV.W.0075.000000T0000Z-170325T0700Z/
Lee AR-St. Francis AR-Phillips AR-
158 AM CDT SAT MAR 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR LEE...SOUTHWESTERN ST. FRANCIS
AND NORTHWESTERN PHILLIPS COUNTIES WILL EXPIRE AT 200 AM CDT...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning will be allowed 
to expire.

LAT...LON 3503 9090 3469 9057 3467 9059 3445 9100
      3447 9100 3447 9105 3452 9106 3473 9105
      3474 9110 3487 9111
TIME...MOT...LOC 0658Z 229DEG 42KT 3474 9086 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 11:45 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 24, 11:45 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1145 PM CDT Fri Mar 24 2017

.UPDATE...Aviation Discussion.

&&

.PREV DISCUSSION... /issued 859 PM CDT Fri Mar 24 2017/

Skies are partly cloudy across the forecast area this evening with
temperatures ranging from the mid 60s to lower 70s. There is not
much in the way of rain in the forecast area at this time but an
area of showers and thunderstorms covers much of central and
western Arkansas. Much of this activity should move into the
forecast area overnight. Will update forecast to remove evening
wording with no big changes needed.

ARS

PREV DISCUSSION... /issued 227 PM CDT Fri Mar 24 2017/

Currently across the region gusty south winds along with a few
breaks in the clouds were providing for temperatures in the low
and mid 70s.

Upcoming week appears unsettled as the southern jet stream
trajectory remains active.

For tonight and tomorrow...short range models show current broken
line of convection in eastern Oklahoma and Texas lifting east
northeast through the night...reaching the Mississippi River with
both a bow echo and LEWP. If this pans out it would lead to a
greater wind and tornado threat for the Delta counties. Activity
will exit the east by sunrise leaving the area worked over and
cloudy through most of the morning...but with the cold front and
upper support still to the west conditions will by early afternoon
should turn around with new development triggering near the
Mississippi River. This convection will likely be more discrete
and scattered in nature...with all severe threats possible.
Models indicating CAPE amounts of 800-1500 j/kg with 30 to 50m
height falls during the afternoon hours. A few lingering thunder
showers will remain in the east till midnight...with partial
clearing in the southwest Delta. Gradient winds the next 24 hours
will continue to flirt with advisory criteria across a majority
of the area before FROPA. The highest gusts will occur west of
the Mississippi River. Kept lows above guidance tonight and highs
aligned with the warmer GFS tomorrow.

Sunday and Monday...a brief break in between systems for Sunday
with continued temperatures of 5 to 10 degrees above normal. Rain
chances will ramp up quickly Sunday night as the next shortwave
moves into the Ozarks. Two rounds of storms will be possible again
with severe weather...likely large hail...more probable with
round two on Monday.

Tuesday and Wednesday...mild and dry this period...with building
upper level heights. Their is an slight chance for a light shower
to form in the north and east during the warmer hours of the day.

Thursday and Friday...similar scenario as the one for tonight and
tomorrow expected this period. The GFS and ECMWF still differ in
respect of timing...but the next closed 500mb low will take a
similar track from the Southern High Plains to the OZARKS with
surface low pressure occluding in the process. Backed winds
Thursday with a lifting warm front could lead to a better tornado
risk for the area. Temperatures remaining above normal overall.

JAB

AVIATION...

Strong south winds will prevail for the next 18 hrs or
so...diminishing below 10kt after sunset tomorrow. Until then
Speeds will likely be sustained around 15-20kt with gusts 30
kt...stronger and variable in association with thunderstorms.

A line of thunderstorms will be preceded be scattered showers
tonight. Attempted to time the thunderstorms based on radar and
short term guidance. Prevailing thunder should arrive at MEM
around 9-10z. Prevailing vis will be MVFR in association with the
showers...likely IFR or lower in association with thunderstorms.
Cigs will drop to MVFR levels as showers begin...likely IFR with
thunderstorms.

Another round of thunderstorms is possible before midday
tomorrow. VFR conditions should return to all sites late tomorrow.

30

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 4 PM CDT Saturday for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

MO...Wind Advisory until 4 PM CDT Saturday for Dunklin-Pemiscot.

MS...Wind Advisory until 4 PM CDT Saturday for Benton MS-Coahoma-
     DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
     Tunica-Yalobusha.

TN...Wind Advisory until 4 PM CDT Saturday for Crockett-Dyer-Fayette-
     Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-Obion-
     Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 24, 2:26 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
226 PM CDT Fri Mar 24 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-252130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
226 PM CDT Fri Mar 24 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Slight Risk for severe thunderstorms late this evening
and overnight for eastern Arkansas, the Missouri bootheel,
northwest Mississippi and portions of far southwest Tennessee.
Damaging winds will be the main threats. Secondary threats will be
large hail...isolated tornadoes and flash flooding.

A wind advisory is in effect for a large portion of the Midsouth
through late tomorrow afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a Slight Risk for severe thunderstorms Saturday along and
east of the Mississippi river. Damaging winds and large hail will
be the main threats. Isolated tornadoes and localized flash
flooding will be secondary.

Severe thunderstorm chances will return Monday. Any storms that
reach severe limits on Monday could carry an enhanced potential
for producing large and damaging hail.

Another round of severe storms will be possible later in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed starting tonight and through the
upcoming week, in response to multiple severe weather episodes.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 12:24 AM CDTSevere Thunderstorm WarningMEGLawrence51 min
Mar 25, 12:35 AM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Greene, Poinsett40 min
Mar 25, 1:08 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Cross, Greene, Lawrence, Mississippi and 1 more52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.